Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 570, NWS Norman, OK

November 10, 20214 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Nov 10, 2021, 5:48 PM CST for 4 counties in Oklahoma. It was in force for 42 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 10, 2021, 5:48 PM CST (23:48 UTC)
Expired
Nov 10, 2021, 6:30 PM CST
In force
42 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lincoln County, OK, Logan County, OK, Oklahoma County, OK, Payne County, OK

The radar

The Norman radar (KTLX), 40 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 6:02 PM CSTHAIL 13 Nnw Tryon, OK
Nov 10, 6:05 PM CSTHAIL 14 Nne Lake Aluma, OK
Nov 10, 6:13 PM CSTTSTM WND GST 67Cushing, OK
Nov 10, 6:15 PM CSTHAIL 16 N Carney, OK
Nov 10, 6:25 PM CSTHAIL 14 N Carney, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 3:26 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

568 
WUUS54 KOUN 102348
SVROUN
OKC081-083-109-119-110030-
/O.NEW.KOUN.SV.W.0570.211110T2348Z-211111T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
548 PM CST Wed Nov 10 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Western Lincoln County in central Oklahoma...
  Oklahoma County in central Oklahoma...
  Southeastern Logan County in central Oklahoma...
  Southeastern Payne County in central Oklahoma...

* Until 630 PM CST.

* At 548 PM CST, severe thunderstorms were located along a line
  extending from 3 miles southeast of Coyle to near Oklahoma City,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Trained weather spotters reported quarter size hail in 
           Edmond.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Oklahoma City, Edmond, Midwest City, Del City, Cushing, Bethany,
  Choctaw, Warr Acres, The Village, Harrah, Spencer, Nichols Hills,
  Perkins, Jones, Nicoma Park, Luther, Wellston, Carney, Tryon and
  Ripley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3541 9718 3550 9765 3607 9712 3600 9669
TIME...MOT...LOC 2348Z 277DEG 22KT 3591 9720 3557 9753 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bunker
1 follow-up statement
487 
WWUS54 KOUN 110013
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
613 PM CST Wed Nov 10 2021

OKC081-083-109-119-110030-
/O.CON.KOUN.SV.W.0570.000000T0000Z-211111T0030Z/
Lincoln OK-Oklahoma OK-Logan OK-Payne OK-
613 PM CST Wed Nov 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR WESTERN LINCOLN...EASTERN OKLAHOMA...SOUTHEASTERN LOGAN AND
SOUTHEASTERN PAYNE COUNTIES...

At 613 PM CST, severe thunderstorms were located along a line
extending from 4 miles northwest of Carney to near Oklahoma City,
moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters reported quarter size hail in 
         northeast Oklahoma City.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Oklahoma City, eastern Edmond, Midwest City, Del City, Cushing,
Choctaw, Harrah, Spencer, Perkins, Jones, Nicoma Park, Luther,
Wellston, Carney, Tryon, Agra, Arcadia, Warwick, Fallis and Forest
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3541 9718 3548 9754 3576 9732 3598 9709
      3599 9670
TIME...MOT...LOC 0013Z 261DEG 28KT 3586 9706 3558 9741 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bunker

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:18 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Nov 10, 2:18 PM CST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Norman OK
218 PM CST Wed Nov 10 2021

...New SHORT TERM, LONG TERM, UPPER AIR...

.SHORT TERM...
(This evening through Thursday)
Issued at 206 PM CST Wed Nov 10 2021

An upper-level wave and surface frontal system will move east
across our forecast area this evening, bringing chances for
thunderstorms, some likely severe, and a breezy, cooler night.

Moderate instability and moderate vertical wind shear will
support strong to severe storms, with the usual wind/hail threats.
Hodographs are not overly impressive, but a few (relatively) weak
tornadoes will be possible this evening with any supercells that
develop, and with the QLCS that is expected to develop shortly
after sunset.

Once the cold front passes through, breezy north to northwest
winds will bring cooler weather, and an end to rain/storm chances.

CmS
&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 206 PM CST Wed Nov 10 2021

Dry northwest flow (aloft) will be the rule through Monday. A wave
in the flow may bring a few showers to north-central Oklahoma late
Thursday night/very early Friday, although any showers that occur
will be brief, and generally light.

The cooler weather will include low temperatures around freezing
Saturday morning. As the forecast stands right now, most of the
area that is expected to reach freezing has already had a freeze
this season. However, none have had a "hard" freeze, so
Frost/Freeze headlines will likely be needed once the area is
better-defined.

The remainder of the forecast period should feature mainly
clear/dry weather with a slow warming trend.

CmS
&&

.AVIATION...
(18Z TAFS)
Issued at 1138 AM CST Wed Nov 10 2021

Low-level moisture continues to stream north ahead of a storm
system approaching from the High Plains region. This is causing
low ceilings across much of Oklahoma and north Texas. There will
be a chance for thunderstorms (some probably severe) late this
afternoon into the late evening, mainly east of KEND-KSPS,
shifting east with time. As a cold front sweeps across the region
this evening, clearing will follow, along with gusty northwest to
north winds.

&&

.UPPER AIR...
Issued at 206 PM CST Wed Nov 10 2021

Upper air flights are planned for 21Z and 11/00Z..

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  43  61  41  55 /  50   0  10   0
Hobart OK         41  64  40  59 /   0   0   0   0
Wichita Falls TX  45  66  42  62 /  10   0   0   0
Gage OK           37  61  34  55 /   0   0  10   0
Ponca City OK     40  60  39  52 /  40   0  20   0
Durant OK         47  66  42  62 /  80   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...23
LONG TERM....23
AVIATION...23
Hazardous weather outlook, Nov 10, 12:16 PM CST, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1216 PM CST Wed Nov 10 2021

OKZ004>048-050>052-TXZ083>090-111100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1216 PM CST Wed Nov 10 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Strong to severe thunderstorms are expected to develop during the
mid to late afternoon, as a cold front moves rather quickly
across Oklahoma and northern Texas. Areas along and east of an
Enid to Lawton and Wichita Falls line have a better chance of
being impacted by severe storms. The stronger storms will
capable of producing hail to the size of golf balls, winds over
60 mph and brief but heavy rainfall. There is also a low tornado
risk, especially across south central and southeast Oklahoma.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel should
prepare for severe weather operations after 4 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Freezing Temperatures...
Freezing temperatures are possible for much of Oklahoma early
Saturday morning.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Nov 10, 5:12 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             5 S CASHION             35.73N 97.69W
11/10/2021  E1.75 INCH       KINGFISHER         OK   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL.

&&

BRB
Local storm report, Nov 10, 5:21 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             HAYNESVILLE             34.09N 98.92W
11/10/2021  M1.50 INCH       WICHITA            TX   TRAINED SPOTTER

0510 PM     HAIL             HAYNESVILLE             34.09N 98.92W
11/10/2021  M2.00 INCH       WICHITA            TX   TRAINED SPOTTER

&&
Special weather statement, Nov 10, 5:24 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Norman OK
524 PM CST Wed Nov 10 2021

OKZ044-TXZ090-110000-
Cotton OK-Clay TX-
524 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of southern Cotton and
northwestern Clay Counties through 600 PM CST...

At 524 PM CST, Doppler radar was tracking a strong thunderstorm near
Randlett, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Randlett, Devol, Taylor and Charlie.

This includes Interstate 44 between mile markers 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect for the warned area.

&&

LAT...LON 3399 9834 3404 9842 3408 9842 3408 9844
      3407 9845 3407 9847 3413 9856 3413 9855
      3415 9858 3416 9861 3424 9857 3416 9822
TIME...MOT...LOC 2324Z 294DEG 20KT 3417 9852

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Nov 10, 5:36 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Norman OK
536 PM CST Wed Nov 10 2021

OKZ013-020-110000-
Payne OK-Noble OK-
536 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of southeastern Noble
and central Payne Counties through 600 PM CST...

At 536 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Glencoe to 5 miles
southwest of Stillwater. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stillwater and Glencoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect for the warned area.

&&

LAT...LON 3625 9692 3624 9682 3616 9682 3594 9714
      3610 9716 3625 9705 3632 9693
TIME...MOT...LOC 2336Z 237DEG 34KT 3625 9697 3606 9713

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Bunker
Local storm report, Nov 10, 5:44 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             6 SSE NAVINA            35.72N 97.53W
11/10/2021  E1.00 INCH       OKLAHOMA           OK   PUBLIC

&&

PW
Local storm report, Nov 10, 5:46 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             4 SE GUTHRIE            35.84N 97.37W
11/10/2021  M1.50 INCH       LOGAN              OK   TRAINED SPOTTER

&&

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:20 PM CSTSpecial Weather StatementOUNKingfisher25 min
Nov 10, 3:40 PM CSTSpecial Weather StatementOUNKingfisher35 min
Nov 10, 3:49 PM CSTSpecial Weather StatementOUNNoble26 min
Nov 10, 3:59 PM CSTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan46 min
Nov 10, 4:09 PM CSTSpecial Weather StatementOUNNoble36 min
Nov 10, 4:38 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNKingfisher, Logan52 min
Nov 10, 4:42 PM CSTSpecial Weather StatementOUNNoble33 min
Nov 10, 5:11 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNLogan, Oklahoma, Payne49 min
Nov 10, 5:24 PM CSTSpecial Weather StatementOUNCotton36 min
Nov 10, 5:30 PM CSTSevere Thunderstorm WarningOUNCotton45 min
Nov 10, 5:36 PM CSTSpecial Weather StatementOUNPayne24 min
Nov 10, 5:50 PM CSTSpecial Weather StatementOUNMcClain25 min
Nov 10, 5:52 PM CSTSpecial Weather StatementOUNCanadian23 min
Nov 10, 5:53 PM CSTSevere Thunderstorm WarningOUNGrady, Stephens17 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.